Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 39, NWS Albuquerque, NM

June 2, 2006Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 2, 2006, 5:44 PM MDT for Union County, New Mexico. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2006, 5:44 PM MDT (23:44 UTC)
Expired
Jun 2, 2006, 6:45 PM MDT
In force
61 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Union County, NM

The radar

The Pueblo radar (KPUX), 212 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1545 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 022346
SVRABQ
NMC059-030045-
/O.NEW.KABQ.SV.W.0039.060602T2344Z-060603T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 PM MDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 645 PM MDT

* AT 534 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  COUPLE OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
  ONE STORM WAS LOCATED 21 MILES NORTHWEST OF SENECA...OR ABOUT 31 MILES
  EAST OF DES MOINES...AND MOVING SOUTHEAST AT 15 MPH. THE OTHER CELL 
  WAS LOCATED 14 MILES TO THE WEST OF CLAYTON AND MOVING EAST...SOUTHEAST
  AT 15 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHEASTERN UNION COUNTY...
  THE COMMUNITIES OF SENECA AS WELL AS CLAYTON. 

SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.

LAT...LON 3698 10336 3631 10343 3627 10306 3697 10302

$$
50
2 follow-up statements
000 
WWUS55 KABQ 030023
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
623 PM MDT FRI JUN 2 2006

NMC059-030045-
/O.CON.KABQ.SV.W.0039.000000T0000Z-060603T0045Z/
UNION-
623 PM MDT FRI JUN 2 2006

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
UNION COUNTY UNTIL 645 PM MDT...

AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED 20 MILES NORTHWEST OF SENECA...OR ABOUT
29 MILES EAST OF DES MOINES...MOVING SOUTH...SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTH CENTRAL UNION COUNTY...

LAT...LON 3695 10349 3656 10352 3654 10309 3693 10312

$$
50
000 
WWUS55 KABQ 030047
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
646 PM MDT FRI JUN 2 2006

NMC059-030056-
/O.EXP.KABQ.SV.W.0039.000000T0000Z-060603T0045Z/
UNION-
646 PM MDT FRI JUN 2 2006

...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR NORTH CENTRAL UNION
COUNTY AT 645 PM MDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
THE STORM WAS LOCATED AROUND 21 MILES TO THE NORTHWEST OF CLAYTON AND
MOVING SOUTH...SOUTHEAST AROUND 10 MPH. 

LAT...LON 3695 10349 3656 10352 3654 10309 3693 10312

$$
50

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:00 PM MDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 2, 3:00 PM MDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT FRI JUN 2 2006

.DISCUSSION...AFTERNOON STORMS PRETTY MUCH HAVE FIRED OVER THE
HIGHER TERRAIN OF THE CENTRAL MOUNTAIN CHAIN AND SOUTHWEST
MOUNTAINS...AND HAVE BEEN SLOWLY DRIFTING OFF THE MOUNTAINS OVER
THE ADJACENT HIGHLANDS.

DRIER AND MORE STABLE AIR EVIDENT NORTHWEST PLATEAU AND WESTERN
PORTION OF MCKINLEY COUNTY COMPARED TO THURSDAY. AS DRIER AIR WORKS
AROUND THE UPPER HIGH CENTER SATURDAY AND SUNDAY...THETA-E RIDGE
AXIS BECOMES SUPPRESSED TOWARDS SOUTHERN AND EASTERN BORDERS OF OUR
FORECAST AREA.

MAXIMUM TEMPERATURES SATURDAY WILL APPROACH RECORD NUMBERS...MAINLY
AT SOME OF THE HIGHER TERRAIN AND OVER THE WESTERN HALF. WHERE LOW
LEVEL MOISTURE REMAINS DEEPER...IN THE EASTERN PLAINS...SUSPECT WILL
NOT SEE THE UPPER 90S TO LOW 100S NEEDED TO REACH THE RECORD VALUES.
SUNDAY/S RECORDS MAY BE MORE IN JEOPARDY IN THE EAST...WITH
ESTABLISHED RECORDS NOT QUITE AS HIGH AS SATURDAY/S.

SUNDAY AND MONDAY LOOK TO BE THE QUIETEST DAYS CONVECTION-WISE. NAM
STILL SUGGESTS THERE MAY BE A WEAK BOUNDARY THAT MOVES INTO THE
NORTHEAST CORNER LATE SUNDAY. HOWEVER...THE MODEL DOESN/T DEVELOP
ANY PRECIPITATION IN THAT PART OF THE STATE AS A RESULT.

UPPER RIDGE STILL SHOWN TO SHIFT EASTWARD MID-LATE NEXT WEEK. THIS
WILL ALLOW MID LEVEL TEMPS TO DECREASE...MAKING FOR A MORE UNSTABLE
PROFILE. AT THE SAME TIME...OPPORTUNITY OPENS UP FOR ANY MOISTURE
LURKING SOUTH OF THE BORDER TO BE TRANSPORTED NORTHEASTWARD. ANOTHER
FRONT PROGGED TO DROP INTO NORTHEAST NEW MEXICO LATE THURSDAY. ALL
THIS ALREADY COVERED IN GRIDS WITH MAX TEMPS ON A COOLING TREND AND
POPS INCREASING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  52  93  51  93 /   5   0   0   0
GALLUP..........................  44  89  43  91 /   5   0   0   0
GRANTS..........................  45  90  44  91 /  10   5   5   0
GLENWOOD........................  48  96  51  96 /  20  10  10   5
CHAMA...........................  40  82  39  84 /  10   5   5   0
LOS ALAMOS......................  51  87  49  88 /  20  10  10   5
RED RIVER.......................  36  76  36  79 /  10  10   5   5
TAOS............................  43  85  41  88 /  10   5  10   5
SANTA FE........................  51  88  51  90 /  10  10  10   5
SANTA FE AIRPORT................  53  90  52  91 /  20   5  10   5
ESPANOLA........................  47  92  48  93 /  10   0  10   5
ALBUQUERQUE HEIGHTS.............  63  92  62  93 /  20   0  10   0
ALBUQUERQUE VALLEY..............  56  93  55  94 /  20   0  10   0
ALBUQUERQUE FOOTHILLS...........  61  90  59  93 /  20   5  10   5
ALBUQUERQUE WEST MESA...........  60  93  60  95 /  20   0   5   0
SOCORRO.........................  57  94  56  96 /  20   0  10   5
SANDIA PARK/CEDAR CREST.........  53  87  49  86 /  20  10  10   5
MORIARTY/ESTANCIA...............  50  89  48  90 /  20   5  10   5
CARRIZOZO.......................  55  89  55  93 /  20   5  10  10
RUIDOSO.........................  47  84  49  85 /  20  10  10  10
RATON...........................  48  89  47  89 /  10  10  10   5
LAS VEGAS.......................  49  87  50  89 /  20  10  10   5
ROY.............................  53  83  55  85 /  10  10  10   5
CLAYTON.........................  58  90  60  92 /  10  10  10   5
SANTA ROSA......................  55  92  57  93 /  20   5  10   5
TUCUMCARI.......................  63  97  65  98 /  10   5  10   5
FORT SUMNER.....................  60  93  62  96 /  10   5   5   5
CLOVIS..........................  61  92  62  96 /  10   5   5   5
PORTALES........................  61  92  63  96 /  10   5   5   5
ROSWELL.........................  64  96  66 101 /  10   5   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 2, 6:37 AM MDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
637 AM MDT FRI JUN 2 2006

NMZ001>021-026-031245-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
637 AM MDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT.
HOWEVER...ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING SMALL
HAIL...WIND GUSTS TO 45 MPH AND BRIEF HEAVY RAIN CAN BE EXPECTED
THIS AFTERNOON AND EVENING FAVORING THE SOUTHWEST AND NORTH
CENTRAL MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

41

In the hours before

Local storm report, Jun 2, 5:23 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
523 PM MDT FRI JUN 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             PASTURA                 34.78N 104.94W
06/02/2006  M1.00 INCH       GUADALUPE          NM   TRAINED SPOTTER

0450 PM     HAIL             GRENVILLE               36.59N 103.61W
06/02/2006  M0.88 INCH       UNION              NM   TRAINED SPOTTER

&&

JAM

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 4:08 PM MDTSevere Thunderstorm WarningABQGuadalupe37 min
Jun 2, 4:15 PM MDTSevere Thunderstorm WarningABQColfax45 min
Jun 2, 4:41 PM MDTSevere Thunderstorm WarningABQUnion64 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.